Today is my eighth day taking Wellbutrin. I have had mild depression and moderate anxiety. I am hoping that this medication will help with both. My first few days I felt very energized, optimistic, motivated, and overall better. These last two or three days I have felt very down and sad, almost more so than before I started the medication. Is it normal to have these ups and downs and mood swings? When should I expect the Wellbutrin to kick in?
When will Wellbutrin kick in?
Question posted by lindapfunder on 17 Feb 2022
Last updated on 17 February 2022 by WildcatVet
Most people do see improvements in the first two weeks or so but you may be experiencing side effects of the medication itself. Ironically, antidepressants can cause depression and anxiety for a couple of weeks. It's also normal to have ups and downs as your metabolism is adjusting to the drug and it shows that the medication is beginning to work.
For most people it takes about 4-6 weeks to feel the full effectiveness.
Be patient... you're well on your way!
- Wellbutrin uses and safety info
- Wellbutrin prescribing info & package insert (for Health Professionals)
- Side effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.